Crohns complications ongoing infection
My cousin is 28 year old female, I don't have every detail of medical history because I am doing this on my own. However, she was on Humira for 2 or 3 years or more, everything going great. When there are flare ups there is some vomiting but overall doing great. Then she just started not feeling good, vomiting more, skin manifestation. So they took her off that and tried to start some new therapy. Immediately the vomiting kept coming back every few days. She has been to top specialists in the country and poked and prodded for weeks trying to find some underlying cause to the high white cell count. She is admitted to the hospital (on antibiotic treatment?), gets a little better, and within a few days vomiting again. She has never once since being diagnosed on put on Humira (or even when taken off Humira) had diarrhea, only vomiting.
I don't see why this elevated white blood cell count is a mystery at all. What am I missing that these top doctors are looking for? It seems obvious:
- When she gets admitted to the hospital if she improves with antibiotic treatment then this is obviously just a complication.
- Crohns complication such as intestinal infection, bacteria causes infection, infection causes high white blood count
- I've read on here people having 'infested portions' of their small intestine removed. It is not clear to me how they figure out which portion is infested. Does it work to have it removed?
- Medication side effect complication such as 'drug induced lupus' (but people on here only posted they got this from Remicade)
In these cases, the treatment is permanent antibiotic therapy or if there is a clearly identifiable portion of infested small intestine to remove.
I am not sure if when she gets admitted to the hospital constantly if they ever tried just treating her, hydrating, anti-nausea, and didn't give antibiotics. If this helps then it isn't a complication and probably something more sinister (but they looked for every disease known to man).
Last edited by wdc72; 01-14-2012 at 06:51 PM.
Reason: please fix the typo in the message board view it has the old mis-spelling of crohns, I already edited this.